I am a postmenopausal woman (65 y). I stopped estrogen treatment in January 2013 but have sometimes used local estrogen and lactic acid. I have had problems with my urinary opening, vaginal atrium and vagina. My distal urethra has been swollen, sore and smarting. Today I have slight lower abdominal pain.
I have looked at my urine and vaginal samples under a microscope. There are sloughed epithelial sheets in my urine. I think that they have come from the urethral epithelium. Is it normal that there are thick epeithelial sheets in the urine sediment? They cannot be from vagina.
The vaginal smear showed plenty of squamous epithelial cells (due to local estrogen). There were also some crystalline formations, maybe from gloves or from Lactal balans or Vagisan. The concretions were much like some CaCO crystals but also resembled those of starch (from gloves).
I have been using Evorel patches (25 mcg) for over ten years. Because I have recently had polyps and overgrowth of endometrium, I had to stop using them. I was without estrogen for some time in this year, and then I used local estrogen (Vagifem) and Vaginal balans. My vagina and vaginal atrium and urethra are in poor condition. I have also had osteopenia previously. And I have hypercalcemia, I should not use calcium pills.
Could it be possible that I have cystitis or vaginitis? I hardly have any discharge from vagina. I had my first bacterial vaginitis in January this year. I had abnormal bleeding before it. With Evorel (and Terolut every second month) I was doing well. I have many other diseases. I think that I have got menopause now at 65. Will this condition continue till my death?
I have vaginal concretions, but I don't know what they are. I have looked at my vaginal smear on a slide under a microscope. The concretions could be calcium carbonate crystals. Or are they from Vagifem or Lactal balans?
Thanks! Today I have given a urinary sample. I'll get the results on next week. I wanted to have a sample taken from may vagina, but it did not succed today, maybe on next week.
Because I have polyuria, my urine is always dilute and I usually drink much. Nevertheless, I often become dehydrated. Doctors do not care. I think that I do not have trush (thrush), my vagina is very dry, no white discharge. When I was on Evorel 25 mcg or when fertile, I had no problems. Problems started when I had to stop using Evorel. Is this vaginal atrophy?
I only use (and have used) water for washing down below.
Last summer I had an endometrial polyp (with no bleeding) and had a curettage. Then within half a year the endometrium thickened too much (which had not happened previously) and I had slight bleeding. I had to take another Terolut treatment. Then the endometrium was thinner but it had grown again a polyp.
I am allowed to use Femoston conti 0.5/2.5 (estrogen/progesterone) one pill per day and local treatment with Vagifem 1-2 times per week. I have purchased Vagisan moisturising cream and I think that it could help.
I have hypothyroidism (treated with Thyroid Erfa) and hyperparathyroidism (hypercalcemia) and other diseases. I am taking vitamin D, Marevan (coumadin), atenolol, sometimes selenium, vitamins B, lactic acid bacteria, and magnesium.
Maybe my thyroid medication is too low. On next week I'll see a gynecologist.
Sorry to hear that.
Good idea to see your gynaecologist as you are having problems.
Your hyperparathyroidism is causing the hypercalcemia so I presume that you have to be very careful for your kidneys not to form kidney stones.
You will need to get your doctor to order a blood test to check your thyroid level. At the same time it may be a good idea to have your kidney and liver function checked as well and any other blood test the doctor feels is appropriate.
I also take the lactobacillus acidophilus + others in a capsule as well as drink yogurt. I also take Enzyme Q10, magnesium, zinc and Vitamin B12 sublingual capsules.
If the Vagifem doesn't help, perhaps you could ask the gynaecologist to recommend something for your.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.